# SDR DALA2017031302016

- Difficulty date: March 12, 2017
- Submitted: March 17, 2017
- Operation: Air carrier
- Aircraft: N924DL
- Make and model: Doug MD-88
- Aircraft serial: 49711
- Aircraft time: 73,175 hours, 55,261 cycles
- System (JASC): 2611 · Smoke Detection
- Part: Smoke Detector
- Condition: False Activation
- Location: Cargo Bay
- Stage of operation: TX
- How discovered: 9
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

THE RED AFT CARGO BIN FIRE LIGHT ILLUMINATED BRIEFLY, EXTINGUISHED FOR ABOUT 30 SECONDS, AND THEN CAME BACK ON AND STAYED ON. MAINTENANCE INSPECTED THE AFT CARGO BIN AND FOUND NO EVIDENCE OF SMOKE OR FIRE. MAINTENANCE DID FIND LUGGAGE WEDGED AGAINST SMOKE DETECTOR NR 2. AS A PRECAUTION SMOKE DETECTOR NUMBER 2 AND THE OVERHEAD CARGO SMOKE CONTROL PANEL WERE BOTH REPLACED. THE AIRCRAFT WAS RETURNED TO SERVICE.
